Hail, Sevier
- When
- May 16, 10:27 AM CST
- Where
- Sevier County, De Queen
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.033, -94.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 16, 9:30 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI MAY 16 2003 UPDATED ZONES HAVE JUST BEEN SENT. INCREASED POPS IN THE FAR NW TO LIKELY WITH ACTIVITY ONGOING. ALSO MADE SOME TEMP ADJUSTMENTS. RAISED TODAYS MAX IN NE TX AND LOWERED A BIT IN CENTRAL LA...ALL BASED ON LATEST OBSERVED TRENDS. NO OTHER CHANGES. 05 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. THIS MORNING...A COMPLEX OF THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT PORTIONS OF NORTHEAST TEXAS. SOME DAMAGING WINDS ARE POSSIBLE WITH THIS SYSTEM. THIS WILL NOT BE THE ONLY CHANCE OF SEVERE WEATHER DURING THE PERIOD. AN UPPER LOW OVER THE TEXAS PANHANDLE WILL PROGRESS EAST TODAY. AS IT NEARS CENTRAL OKLAHOMA THIS AFTERNOON...DEEP LAYER VERTICAL SHEAR WILL INCREASE IN A VERY UNSTABLE ATMOSPHERE. PROFILES WILL BECOME FAVORABLE FOR TORNADO DEVELOPMENT. VERY LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE COLD CENTER OF THE UPPER LEVEL SYSTEM WILL STALL OVER ARKANSAS SATURDAY AND SATURDAY NIGHT. THE COLD AIR ALOFT WILL RESULT IN THUNDERSTORMS WHICH COULD PRODUCE HAIL. THE MAIN AREA OF CONCERN FOR THESE STORMS IS OVER SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
ARZ050-051-OKZ077-161310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 740 AM CDT FRI MAY 16 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 390 HAS BEEN CANCELED FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AND HOWARD AND SEVIER COUNTIES OF SOUTHWEST ARKANSAS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...MAINLY NORTHWEST OF INTERSTATE 30. HOWEVER...THE SEVERE WEATHER THREAT APPEARS TO BE DIMINISHING. THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS UP TO 40 MPH. SMALL HAIL IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER WEATHER UPDATES.
The Western Arkansas radar (KSRX), 140 km away, was scanning. The volume nearest the first event began at 16:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353132.